Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2007, 6:31 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 9, 2007, 7:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 092331 SVRTSA OKC061-079-135-100030- /O.NEW.KTSA.SV.W.0129.070609T2331Z-070610T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 631 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 730 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF GANS...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALLISAW... GANS...MULDROW AND BRUSHY. THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3536 9497 3523 9482 3547 9444 3562 9480 $$
3 follow-up statements
000 WWUS54 KTSA 092350 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 650 PM CDT SAT JUN 9 2007 OKC061-079-135-100030- /O.CON.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/ SEQUOYAH OK-HASKELL OK-LE FLORE OK- 650 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN LE FLORE...NORTHEASTERN HASKELL AND EASTERN SEQUOYAH COUNTIES... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR GANS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MULDROW...BRUSHY AND ROLAND. LAT...LON 3536 9494 3525 9473 3547 9444 3562 9480 $$
000 WWUS54 KTSA 100014 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 714 PM CDT SAT JUN 9 2007 OKC061-079-100024- /O.CAN.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/ HASKELL OK-LE FLORE OK- 714 PM CDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE AND HASKELL COUNTIES IS CANCELLED... LAT...LON 3534 9473 3532 9454 3561 9447 3565 9472 $$ OKC135-100030- /O.CON.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/ SEQUOYAH OK- 714 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN SEQUOYAH COUNTY... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MULDROW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROLAND AND SHORT. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3534 9473 3532 9454 3561 9447 3565 9472 $$
000 WWUS54 KTSA 100028 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 729 PM CDT SAT JUN 9 2007 OKC135-100039- /O.EXP.KTSA.SV.W.0129.000000T0000Z-070610T0030Z/ SEQUOYAH OK- 729 PM CDT SAT JUN 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH COUNTY EXPIRES AT 730 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3534 9473 3532 9454 3561 9447 3565 9472 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:33 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 9, 5:33 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT SAT JUN 9 2007 .MESOSCALE UPDATE... IN THE LAST TWO HOURS THE CAP HAS WEAKENED FROM WHERE THE CURRENT STORMS ARE IN SOUTHEAST OKLAHOMA INTO NORTHEAST OKLAHOMA. WHILE THE FLOW ALOFT IS WEAK...THE SEQUENCE OF BOUNDARY COLLISIONS THAT IS ONGOING AND THAT WILL CONTINUE INTO THE EVENING COULD VERY WELL FORCE STORMS IN THE NEXT COUPLE OF HOURS NORTH OF I-40 AND PERHAPS AS FAR NORTH AS WAGONER...CHEROKEE AND ADAIR COUNTIES. WITH CAPE OF 3000 TO 4000 J/KG TO WORK WITH... THE CURRENT STORMS CONTINUE TO HAVE A PULSE SEVERE THREAT...ESPECIALLY AS CELLS MERGE. OF MORE CONCERN IS THE FLASH FLOOD POTENTIAL IN PITTSBURG...LATIMER...AND PUSHMATAHA COUNTIES WITH REPEATED CELL MERGERS AND TRAINING IS RESULTING IN PROLONGED HEAVY RAIN. RADAR ESTIMATES HAVE PASSED THE 6 INCH MARK IN A SMALL ZONE FROM SOUTHEAST PITTSBURG COUNTY INTO NORTHERN PUSHMATAHA COUNTY. WE HAVE NO GROUND TRUTH IN THE MAX AREA TO CONFIRM THIS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, Jun 9, 1:55 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 155 PM CDT SAT JUN 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 155 PM CDT SAT JUN 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... TEMPERATURES NEAR 90 DEGREES COUPLED WITH DEWPOINTS IN THE MIDDLE 70S HAVE RESULTED IN SURFACE BASED CAPE VALUES AROUND 3500 J/KG ACROSS PARTS OF SOUTHEAST OKLAHOMA THIS AFTERNOON. WITH THE ATMOSPHERE REMAINING WEAKLY CAPPED...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA...WITH THE BEST CHANCES OVER SOUTHEAST OKLAHOMA SOUTH OF THE WEAK WARM FRONT. DUE TO THE HIGH INSTABILITY AND WEAK SHEAR...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG WINDS...MAINLY FROM DECAYING THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY AS STORMS WILL BE SLOW MOVING. ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION IS NOT EXPECTED NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL RIDGE WILL GRADUALLY SHIFT AWAY FROM THE SOUTHERN PLAINS LATE THIS WEEKEND ALLOWING MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP IN THE MOIST AND UNSTABLE AIR MASS THAT WILL EXIST ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUNDERSTORM CHANCES WILL BE SLIGHTLY HIGHER LATER IN THE WEEK DUE TO A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL APPROACH THE SOUTHERN PLAINS ENHANCING THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORM ACTIVITY LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 9, 3:30 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 9 2007
OKZ049-073-075-092115-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
330 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF SARDIS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...HARTSHORNE...
HAILEYVILLE AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3457 9562 3459 9538 3493 9536 3493 9557Special weather statement, Jun 9, 3:46 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 9 2007
OKZ076-092130-
LE FLORE OK-
346 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 346 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SUMMERFIELD...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WHITESBORO AND SUMMERFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3474 9500 3465 9481 3490 9461 3501 9485Local storm report, Jun 9, 4:58 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL WILBURTON 34.92N 95.31W
06/09/2007 E1.75 INCH LATIMER OK LAW ENFORCEMENT
&&
AWIPSUSRLocal storm report, Jun 9, 5:10 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD TUSKAHOMA 34.62N 95.28W
06/09/2007 PUSHMATAHA OK CO-OP OBSERVER
WATER REPORTED OVER COUNTY ROAD IN TUSKAHOMA
&&
MATLocal storm report, Jun 9, 5:29 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 N CLAYTON 34.63N 95.35W
06/09/2007 E0.75 INCH PUSHMATAHA OK PUBLIC
&&
JMFLocal storm report, Jun 9, 6:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL MC CURTAIN 35.15N 94.97W
06/09/2007 M2.50 INCH HASKELL OK EMERGENCY MNGR
&&
MEBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Jun 9, 3:04 PM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| Jun 9, 3:30 PM CDT | Special Weather Statement | TSA | Latimer | 45 min |
| Jun 9, 3:42 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 48 min |
| Jun 9, 3:46 PM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| Jun 9, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Jun 9, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 47 min |
| Jun 9, 4:35 PM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg, Pushmataha | 115 min |
| Jun 9, 5:00 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 60 min |
| Jun 9, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 40 min |
| Jun 9, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 52 min |
| Jun 9, 6:44 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.